Most Recent Messages in Conditions, Meds & Tests
Hey, it's me again! Ok, you know how tou see a whole bunch of awareness signs for things like autism, cancers, and whatnot? Not to draw away the attention from those diseases, but wouldn't it be nice if we all got together and raised awareness for less common things like congenital heart block and congenital heart disease! Just my two cents worth...+
Just wondering what others out there may be taking. I take Toporol XL for high blood pressure and fast heart rate. It works well for me and has kept my BP right where my doctor wants it. But, toporol is known to promote heart block, and both my EP and GP thinks it contributed to mine.
I asked my GP (general practionier) if I should change meds to something that won't make my heart block worse. He just thinks we can readjust the pacemaker to make up for it. In my...
After my atrial flutter broke through 4 ablations and many meds such as sotalol, the doctors put me on amiodarone about 17 months ago. I haven't had any problems since then. Since I'm in my mid-30s my new doctor doesn't want to keep me on amiodarone as it has so many bad side effects, some of which I'm already experiencing (like an extreme reaction to the sun). The plan is to switch me to tikosyn in a few weeks. I have to be off the amiodarone for 4-6 weeks first, which is a bit scary. I fee...
I was sitting at the computer typing on Friday when my pacemaker started shocking me around the implant device area and my pulse started racing. I felt terrible, head pounding, and drove to the doctor's office. They checked my pacemaker and said that my pulse shot up to 226 beats per minute and that my pacemaker was set to shock it back down if it went over 125. I have been having tachycardia for seven months and am on Nadolol 40 mg but this isn't stopping these episodes of racing heartbeat t...
I had my PM put in June 2006. In June 2007 I was put on Toprol XL(1/2 tab 50mg or 25mg dose). In Dec 2007 that was increase to a full tab or 50mg dose once per day.
They wanted to help control my irregular beat as well as help lower my resting heart rate as it is higher than normal.(80' & 90's). I wondered how many of you are on Toprol.
The reason for my PM Install they discover I had a condition that would caused my heart to "pause" which also caused my MVC (Mo...
Okay, I am a newbie. 3 weeks since my pacemaker implant. I am trying to decipher all the jargon... what is "rate response"? And why would it be turned off or on? Sorry to be clueless, if there is somewhere on the website that will explain this please direct me! Thank you.
It does seem I am not alone in not receiving adequate educational information about this technology I have in my body. What is the deal anyway? My hubby is a heart patient (cholesterol/blockage problems) and they hav...
Does any one have any expierence with a multivitan improving your ef? I had an echo and ef was 45 Dr. said a simple multivitan could improve this,but didnt say what vitamin to take. i take a lot of prescription cardiac drugs and am also wondering about interaction between them and vitamins. Any input would be appricated. thank you
just wanted to know if anyone feels like i do on amioderone . i fell tired and sick
Q. Anyone know what Twiddlers Syndrome is?
A. From the Medtronics Technical Manual: patient manipulation of the device after implant may cause the pacing rate to increase temporarily if the pacemaker is programmed to a rate responsive mode.
Put in simple terms if rate response is on twiddling your pacer may give you tachycardia.
In answer to sistermary's question, regarding ringing in the ears, I thought I'd post this information, which might be useful to other members as well.
~ Dominique ~
ARTICLE SECTIONS FROM THE MAYO CLINIC.
* Signs and symptoms
* When to seek medical advice
Ringing. Buzzing. Roaring. Whooshing. Chirping. Beating. Humming. While you may enjoy these sounds in...
This is a great site i love the fact that we can relate to each other having been there ourselves,and can sometimes answer questions sometimes Dr. can only guess at. My question is if anyone has had irregular or elevated heartrate from antidepressents (zoloft in particular) I have icd and am having high rate for me -90-100 with my meds it is usually between 50 and60 Ive been on 100 mg zoloft for a year and see elvated heartrate can be a side effect. Can anyone relate to this ? Than...
There was a piece on the news this morning about bad heparin manufactured in China causing 19 known deaths. They didn't say what was wrong with the drug, whether is was ineffective or had a problem ingredient.
Just thought I would pass along this happy note for those who are using heparin.
Anyone know of a safe herbal diet supliment to take without side effects? I need to lose about 35 pounds and am not very motivated and affraid of exercise.
I had a medtronic pacemaker/difibulator placed on 2-28-08.I am at home now but have no appeitite,have feelings of my passing out as I did last week,,and some dizzy spells.My question is
this normal and are my feelings of anxiety also normal.I know a lot has happened to me over the last week but i would just like to hear from a fellow patient if this is normal,does it get better?By the way,my appetite is a bit better this morning but I would still like to hear from you guys.THANKS
in 2004 I had a catheter ablation and was implanted with a pacemaker. Until this summer I was not experiencing a fib symptoms, however now I am told by my DR that I am in full blown afib again and he is suggesting that I may need to get the ablation done again, and take digoxin. The only meds I am on are warafin, spironolact, and Norvasc 2.5. Has anyone with a pacemaker had success with meds also. Before my ablation and paemaker meds just made me feel like sitting on the couch and vegging,...
Here's one to consider. I keep seeing posts where a person is taking 5 or 6 potent cardiac meds and still having problems. Have you ever questioned whether any doctor, even the best, can have any idea of the overall effect of these combinations. When you consider the effects these meds have on each other and the dosage adjustments needed to compensate, do you think your doctor is really spending any serious time on it. the usual scenario is to just add another drug to "see if it will help".
Hi been getting palps for a few days now .could a new setting on my pm correct this problem Thank you Richie
Hi, I just joined and started out with a question about ICDs. It sounds like many of you are great resources so now as I read further, I also have questions about condition/meds too. I have a single lead pacemaker for sick sinus syndrome that does nothing for the A-Fib and PVC's and struggle with this at 41 years old. For whatever reason, my PVCs are increasing but due to my age and sensitivity/reactions to many meds, my cardiologist is saying there is nothing that would be safe to treat me wi...
Any of you have experience with using calcium channel blockers instead of beta blockers? I recently switched and so far prefer the calcium channel blocker. The beta blockers always made me feel like I was operating at idle - I'm feeling more like the engine is running and responding to changes in demand. I have chronic atrial fib and hypertension. I'm taking both an ACE inhibitor as well as the calcium channel blocker. Pulse and BP both seem well controlled. My PM is set for a low pulse of...
Hi-I'm new to this club/forum. I'm 75, on my 2nd pm after 6 years on the first. It's only a backup, as I have an electrical prob. leading to bradycardia and fainting, so it's set at 60.
My pulse rarely goes over 80 but I have 2 different situations:
1. When I lie down to go to sleep, often my pulse will drop to 46 to 50 for a while; deep breathing will get it back up again.
When I wake up in the morning sometimes it's also in the 40's.
2. Occasionally while working at my lap...
You know you're wired when...
You know the difference between hardware and software.
Think positive and go out and take on the world.